Oklahoma, 2026Wildfire in Oklahoma, February 10 to 13, 2026
February 10 to 13, 2026 · NWS AMA · 2 events in 1 county or zone
Dry conditions occurred across the Oklahoma Panhandle to start February. A cold front dropped south through the region on February 10th and brought breezy winds and at least elevated fire weather conditions to the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions occurred across the Oklahoma Panhandle to start February. A cold front dropped south through the region on February 10th and brought breezy winds and at least elevated fire weather conditions to the region. This resulted in the development of two wildfires in Beaver County, Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 10, 11:12 AM CST, 23 minutes earlier. Its key messages:
- Issued at 1057 PM CST Mon Feb 9 2026
- Breezy winds and cooler temperatures are in store behind a cold front today. Elevated fire weather conditions may exist across the eastern combined Panhandles where winds will be highest.
- Precipitation is still on track to impact the combined panhandles by Friday and Saturday. Forecast rain totals are still uncertain, but opportunities for beneficial moisture may exist.
Area forecast discussion, Feb 10, 11:12 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1112 AM CST Tue Feb 10 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1057 PM CST Mon Feb 9 2026
- Breezy winds and cooler temperatures are in store behind a cold
front today. Elevated fire weather conditions may exist across
the eastern combined Panhandles where winds will be highest.
- Precipitation is still on track to impact the combined
panhandles by Friday and Saturday. Forecast rain totals are
still uncertain, but opportunities for beneficial moisture may
exist.
&&
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 1057 PM CST Mon Feb 9 2026
Tonight we are monitoring the arrival of a cold front, which is set
to provide breezy north winds and a very brief return to more
typical February temperatures. This front is being analyzed across
southern Kansas and Colorado as of 11 PM, set to pass over and
south of the Panhandles by sunrise. Winds will escalate in its
wake this morning, generally at 15-25 mph with gusts up to 35 mph.
There are medium probabilities that gusts could exceed 40 mph
across the eastern combined Panhandles until about noon. Some
elevated fire weather conditions can't be ruled out for the
eastern Texas and Oklahoma Panhandles, but minimum RH values will
only be in the 20 to 30 percent range, preventing more critical
conditions from materializing. Resulting cold air advection and
cloud cover will limit daytime heating, keeping today's highs in
the 50s. Light winds and clearing skies will promote stronger
radiational cooling into Wednesday morning, equating to lows in
the mid 20s to low 30s. Wednesday's synoptic pattern finds the
Panhandles at the crest of broad upper level ridging, which spells
a midweek warmup with highs back in the 60s. Winds will be breezy
once again out of the south-southwest at 10-20 mph with higher
gusts.
Harrel
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 1057 PM CST Mon Feb 9 2026
Upper level ridging only slightly shifts Thursday, placing the
region under stronger southwesterly flow. The Panhandles will
undergo further warming as a result, achieving high temperatures in
the 70s to low 80s Thursday afternoon. Thursday night into Friday,
models show an open wave trough begin to translate eastward from the
Pacific coast towards the Plains. This system will have the
potential to pull a substantial surge of Pacific moisture to the
Panhandles as it approaches, improving our PWATs to 0.50-1.00". This
amount of deep layer moisture available with the arrival of a
deepening low pressure system would spell quite promising rain
potential, especially given the favorable track depicted by most
long range guidance. NBM precipitation probabilities are following
this trend, coming in at 60-90% across the Panhandles Friday into
Saturday. Precipitation is highly favored to be rain, but can't rule
out some snow mixing in overnight Friday if temperatures cool
sufficiently.
Overall confidence for this event does appear to be increasing, but
here in the Panhandles we know that there is still plenty of time
for things to change. Moisture of this magnitude would be somewhat
rare for this time of year, as it would be approaching the 90th
percentile of climatology for the region. It will be interesting to
see if models double down on this rainy trend, or if they "come back
down to earth" over the next few days. For now, the central to
eastern Panhandles have 10-40% chances to exceed 1" of rain during
the Fri-Sat time frame. Whether this much rain comes to fruition or
not, temperatures should cool into the 50s and 60s Fri-Sun. Once
this system exits though, models have the Panhandles resuming our
very spring-like February next week, much to the chagrin of one
Pennsylvanian groundhog.
Harrel
&&
.AVIATION...
(18Z TAFS)
Issued at 1110 AM CST Tue Feb 10 2026
VFR conditions expected through the next 24 hours. These breezy
northerly winds will begin to weaken around mid-afternoon and
weaken further this evening. Winds will turn easterly overnight
and then southerly Wednesday morning, reaching to around 12 kts by
the end of this 24-hour period.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...38
LONG TERM....38
AVIATION...52
Hazardous weather outlook, Feb 10, 12:00 AM CST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1200 AM CST Tue Feb 10 2026
OKZ001>003-TXZ001>020-317-101800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1200 AM CST Tue Feb 10 2026
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
Elevated fire weather conditions may exist in the eastern combined
Panhandles this morning and afternoon due to breezy and dry
conditions.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Wildfire, Beaver
- When
- February 10, 11:35 AM CST to February 13, 2:40 PM CST
- Where
- Beaver forecast zone
- Property damage
- $13,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
The Flat Tire wildfire ignited at approximately 11:35 a.m. on February 10, 2026, in Beaver County, Oklahoma. The fire was located south of the town of Turpin, or 1/4 of a mile east of the intersection NS123 and EW10. It burned in and around the Beaver River bottom area. This fire was human caused. Officials noted that a flat tire had blown off and sparked, which caused the ignition. The fire was fueled by exceptional fuel loading in the county. The fire burned 1,983 acres. No damage to homes or major structures occurred with this fire. However, US Highway 83 was closed on February 10th in Turpin to US Highway 412 due to the fire.
Wildfire, Beaver
- When
- February 10, 4:43 PM CST to February 13, 5:00 PM CST
- Where
- Beaver forecast zone
- Property damage
- $9,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
The No Tire wildfire started nearly the same location as the Flat Tire fire occurred. It started further down the road as the car that ignited the Flat Tire fire continued to travel on the rim with no tire attached, and the rim would go on to set a new separate ignition point than the Flat Tire did. This fire was located one quarter of a mile west of the intersection of NS122 and EW10. This fire burned 331 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and High Wind in California, February 10 to 11, 20261 death · $20 · 57 kt wind · 8 events
- Winter Weather in Vermont, February 10 to 12, 202617 events
- Drought in Florida, February 10 to 28, 202616 events
- Heavy Snow and Winter Weather in Maine, February 10 to 11, 202616 events
- Drought in Georgia, February 10 to 28, 202615 events
- Dense Fog in Missouri, February 10, 202611 events
- Blizzard and Winter Storm in Alaska, February 10 to 15, 202611 events
- Winter Weather in New York, February 10 to 11, 20269 events
- Heavy Snow and High Wind in California, February 10 to 11, 202669 kt wind · 7 events
- Drought in Texas, February 10 to 28, 20266 events
- Drought in Illinois, February 10 to 28, 20266 events
- Flash Flood and High Wind in California, February 10 to 11, 202663 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316528, 1316529.